Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 111, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 27, 2013, 7:39 PM CDT for Pottawatomie County, Riley County, Kansas. It was in force for 51 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2013, 7:39 PM CDT (00:39 UTC)
- Expired
- Jun 27, 2013, 8:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pottawatomie County, KS, Riley County, KS
The radar
The Topeka radar (KTWX), 48 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:43 PM CDT | HAIL 1.75 | 8 Ssw Westmoreland, KS | |
| Jun 27, 7:45 PM CDT | HAIL 1.5 | 3 E Leonardville, KS | |
| Jun 27, 7:49 PM CDT | HAIL 1 | Ese Randolph, KS | |
| Jun 27, 8:02 PM CDT | HAIL 1.75 | 4 Ssw Westmoreland, KS | HAIL TO THE SIZE OF GOLFBALLS NW OF FLUSH. PICTURE AND REPORT PROVIDED ON SOCIAL MEDIA. TIME RADAR ESTIMATED. |
| Jun 27, 8:06 PM CDT | HAIL 1.75 | 5 N Keats, KS | |
| Jun 27, 8:13 PM CDT | HAIL 1 | 4 Wnw Manhattan, KS | PICTURE AND REPORT FROM SOCIAL MEDIA. TIME RADAR ESTIMATED. |
| Jun 27, 8:27 PM CDT | HAIL 1 | 6 Nw Manhattan, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1835 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
206
WUUS53 KTOP 280039
SVRTOP
KSC149-161-280130-
/O.NEW.KTOP.SV.W.0111.130628T0039Z-130628T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
739 PM CDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
EASTERN RILEY COUNTY IN NORTHEAST KANSAS...
* UNTIL 830 PM CDT
* AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RANDOLPH...
AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MANHATTAN...OLSBURG AND TUTTLE CREEK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3929 9636 3912 9659 3943 9690 3953 9672
TIME...MOT...LOC 0039Z 316DEG 22KT 3943 9670
HAIL...1.00IN
WIND...60MPH
$$
PHILLIPS4 follow-up statements
719
WWUS53 KTOP 280051
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
751 PM CDT THU JUN 27 2013
KSC149-161-280130-
/O.CON.KTOP.SV.W.0111.000000T0000Z-130628T0130Z/
RILEY-POTTAWATOMIE-
751 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
POTTAWATOMIE AND CENTRAL RILEY COUNTIES UNTIL 830 PM CDT...
AT 749 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RANDOLPH...AND
MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS REPORTED IN
RANDOLPH AT 749 PM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MANHATTAN...OLSBURG AND TUTTLE CREEK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3929 9636 3912 9659 3943 9690 3953 9672
TIME...MOT...LOC 0050Z 320DEG 17KT 3940 9673
HAIL...1.00IN
WIND...60MPH
$$
PHILLIPS952
WWUS53 KTOP 280058
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
758 PM CDT THU JUN 27 2013
KSC149-161-280130-
/O.CON.KTOP.SV.W.0111.000000T0000Z-130628T0130Z/
RILEY-POTTAWATOMIE-
758 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
POTTAWATOMIE AND CENTRAL RILEY COUNTIES UNTIL 830 PM CDT...
AT 752 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TUTTLE CREEK
LAKE...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. PING PONG BALL SIZE HAIL WAS
REPORTED 3 MILES EAST OF LEONARDVILLE AT 745 PM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MANHATTAN AND TUTTLE CREEK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3929 9636 3912 9659 3943 9690 3950 9677
TIME...MOT...LOC 0057Z 322DEG 16KT 3934 9670
HAIL...1.50IN
WIND...60MPH
$$
PHILLIPS552
WWUS53 KTOP 280108
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
808 PM CDT THU JUN 27 2013
KSC149-161-280130-
/O.CON.KTOP.SV.W.0111.000000T0000Z-130628T0130Z/
RILEY-POTTAWATOMIE-
808 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
POTTAWATOMIE AND EASTERN RILEY COUNTIES UNTIL 830 PM CDT...
AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEATS...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. GOLFBALL SIZE HAIL WAS REPORTED 5
MILES NORTH OF KEATS AT 806 PM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MANHATTAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3944 9672 3929 9636 3912 9659 3943 9690
3946 9685
TIME...MOT...LOC 0108Z 322DEG 25KT 3924 9667
HAIL...1.75IN
WIND...60MPH
$$
PHILLIPS235
WWUS53 KTOP 280124
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
824 PM CDT THU JUN 27 2013
KSC149-161-280130-
/O.CON.KTOP.SV.W.0111.000000T0000Z-130628T0130Z/
RILEY-POTTAWATOMIE-
824 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
POTTAWATOMIE AND CENTRAL RILEY COUNTIES UNTIL 830 PM CDT...
AT 821 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTH
CENTRAL MANHATTAN...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN RILEY COUNTY.
ADDITIONAL SEVERE THUNDERSTORM WARNINGS ARE IN EFFECT FOR OTHER
PARTS OF RILEY AND POTTAWATOMIE COUNTIES AS WELL AS GEARY AND
NORTHWEST WABAUNSEE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3930 9677 3932 9665 3925 9642 3912 9659
TIME...MOT...LOC 0123Z 322DEG 25KT 3916 9659
HAIL...1.75IN
WIND...60MPH
$$
PHILLIPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:08 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 27, 6:08 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 608 PM CDT THU JUN 27 2013 .SHORT TERM...(THIS EVENING) ISSUED AT 1232 PM CDT THU JUN 27 2013 AT 18Z...AN OUTFLOW BOUNDARY EXTENDED FROM NEAR OTTAWA TO JUNCTION CITY TO WASHINGTON...AND HAD ALREADY MIXED OUT A BIT NEAR THE NEBRASKA BORDER AS EVIDENCED BY BEATRICE WINDS TURNING OUT OF THE SSE. THE COLD SIDE OF THE OUTFLOW HAD STABILIZED A BIT AT THE SURFACE BUT ELEVATED PARCELS REMAINED VERY UNSTABLE. MEANWHILE... THE WARM SIDE OF THE OUTFLOW WAS EXTREMELY UNSTABLE WITH DEWPOINTS IN THE MID 70S AND TEMPERATURES CLIMBING WELL INTO THE 90S. DEEP LAYER SHEAR IS SUFFICIENT FOR SUPERCELL STRUCTURES PARTICULARLY WHEN COMBINED WITH THE EXTREME INSTABILITY IN PLACE. A SOMEWHAT ORGANIZED AREA OF CONVECTION HAS BEEN STEADILY MOVING SSE ACROSS SOUTHEAST NEBRASKA AND HAS SHOWN SIGNS OF INCREASING ORGANIZATION AND DEVELOPMENT ON THE WESTERN FLANK WHERE THE INSTABILITY FEED IS MORE SUBSTANTIAL. FEEL THAT THE MOST LIKELY SCENARIO FOR THIS AFTERNOON AND EVENING IS FOR THE ACTIVITY IN SOUTHERN NEBRASKA TO FURTHER ORGANIZE... LIKELY DEVELOPING A FORWARD PROPAGATING COLD POOL WHILE ALSO MAINTAINING EMBEDDED SUPERCELL STRUCTURES. THIS SEEMS TO BE A RATHER FAVORABLE SETUP FOR A DAMAGING WIND EVENT...ESPECIALLY ANYWHERE ON THE WARM SIDE OF THE OUTFLOW BOUNDARY BUT PERHAPS EXTENDING INTO THE COOL SIDE OF THE OUTFLOW BY 100 MILES OR SO AS WELL. THE MAGNITUDE OF INSTABILITY ALONG WITH THE SHEAR PROFILE SUGGEST THE POTENTIAL FOR VERY LARGE HAIL...PERHAPS ACCOMPANIED BY VERY STRONG WINDS AT TIMES. TORNADO POTENTIAL IS NON-ZERO...BUT WOULD SEEM TO BE LIMITED TO AREAS WHERE THE STORMS INTERSECT THE REMNANT OUTFLOW BOUNDARY AND TO ANY ORGANIZED CELLS ON THE WEST END OF ANY BOW ECHO. WOULD ALSO NEED TO KEEP AN EYE ON ANY BOOKEND VORTEX THAT COULD DEVELOP IN A WELL ORGANIZED BOW ECHO. THE BOTTOM LINE IS THAT AN ORGANIZED SEVERE WEATHER THREAT IS EXPECTED THIS AFTERNOON WITH THE PRIMARY THREATS BEING A COMBINATION OF WINDS UP TO 80 MPH AND HAIL UP TO TENNIS BALL SIZE. DO EXPECT STORMS TO COME TO AN END BY LATE EVENING WITH MORE PLEASANT CONDITIONS EVENTUALLY SETTLING INTO THE AREA BEHIND AN INCOMING COLD FRONT. BARJENBRUCH .LONG TERM...(FRIDAY THROUGH THURSDAY) ISSUED AT 246 PM CDT THU JUN 27 2013 THE EXTENDED PERIOD OF THE FORECAST WILL BE MARKED BY A FAIRLY QUIET WEATHER PATTERN AND COOLER THAN NORMAL TEMPERATURES. ONCE TODAY'S STORM SYSTEM TRACKS SOUTHEAST OF THE AREA OVERNIGHT...THE MID LEVEL RIDGE OVER THE WESTERN U.S. WILL CONTINUE TO AMPLIFY AS THE MID LEVEL TROUGH OVER THE EASTERN U.S. DIGS FURTHER SOUTH ALONG THE ATLANTIC COASTLINE. THIS PATTERN WILL REMAIN ANCHORED OVER THE CONUS THROUGH THE WEEKEND INTO EARLY NEXT WEEK...KEEPING THE CENTRAL PLAINS IN NORTHWESTERLY FLOW. THIS NORTHWESTERLY FLOW WILL RESULT IN COOLER TEMPERATURES IN THE UPCOMING DAYS...WITH HIGHS IN THE UPPER 80S/LOWER 90S ON FRIDAY AND DROPPING SLIGHTLY BELOW THE SEASONAL NORMALS THIS WEEKEND WITH HIGHS GENERALLY IN THE LOWER TO MIDDLE 80S. WITH SURFACE HIGH PRESSURE BUILDING IN BEHIND THE EXITING SYSTEM...EXPECT DRY CONDITIONS FRIDAY...THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. BY MID WEEK...THE MID LEVEL TROUGH LOOKS TO RETROGRADE SOMEWHAT FURTHER WEST INTO THE NORTHERN AND CENTRAL PLAINS AS A WAVE OVER CANADA MERGES INTO THE TROUGH. THE UPPER LEVEL FLOW BECOMES A BIT MESSY BY MID TO LATE WEEK WITH THIS PATTERN CHANGE. AN AREA OF LOW PRESSURE LOOKS TO MOVE INTO WESTERN KANSAS WEDNESDAY INTO THURSDAY WITH AN ASSOCIATE BOUNDARY POTENTIALLY EXTENDING EASTWARD TOWARD THE FORECAST AREA. BETTER CHANCES FOR PRECIPITATION ENTER BACK INTO THE FORECAST TUESDAY NIGHT THROUGH THURSDAY WITH THIS APPROACHING SYSTEM. HOWEVER...DUE TO THE UNCERTAINTY IN THE EXACT TRACKING OF THIS SYSTEM...HAVE ONLY INCLUDED SLIGHT CHANCE POPS AT THIS TIME. AS WINDS SHIFT MORE TO THE SOUTH FROM THIS NEARBY SURFACE LOW...AFTERNOON HIGHS SHOULD START WARMING A BIT CLOSER TO THE SEASONAL NORMALS BY THURSDAY WITH HIGHS IN THE MIDDLE 80S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 607 PM CDT THU JUN 27 2013 BASED ON LATEST RADAR TRENDS...THINK THE ELEVATED SCATTERED CONVECTION SHOULD PUSH SOUTH OF TOP AND FOE BY 02Z. AFTER THAT...THE BOUNDARY LAYER SHOULD CONTINUE TO STABILIZE WITH NO OBVIOUS MID LEVEL WAVE UPSTREAM. SO THE FORECAST ANTICIPATES VFR CONDITIONS WITH ONLY SOME HIGH CLOUD AS SURFACE RIDGING BUILDS INTO THE AREA THROUGH THE DAY FRIDAY. && .TOP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ034-035-037-054. && SHORT TERM...BARJENBRUCH LONG TERM...HENNECKE AVIATION...WOLTERS
Hazardous weather outlook, Jun 27, 4:33 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 433 PM CDT THU JUN 27 2013 KSZ008>012-020>024-026-034>040-054>056-058-059-282145- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 433 PM CDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY NEAR AND SOUTH OF A MINNEAPOLIS TO ABILENE TO EMPORIA LINE THROUGH THIS EVENING. HAIL TO TENNIS BALL SIZE OR LARGER AND DAMAGING WINDS UP TO 80 MPH ARE EXPECTED WITH THE STRONGEST STORMS LATE TODAY. THERE IS ALSO A SMALL POTENTIAL FOR A TORNADO. TO THE NORTH OF THE MINNEAPOLIS TO ABILENE TO EMPORIA LINE...STRONG TO SEVERE STORMS REMAIN POSSIBLE...BUT THE GREATEST THREATS APPEAR TO BE HAIL UP TO THE SIZE OF QUARTERS AND WINDS UP TO 60 MPH. A HEAT INDEX OF 104 TO 109 DEGREES IS EXPECTED ACROSS PARTS OF NORTH CENTRAL AND EAST CENTRAL KANSAS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF STORMS SUNDAY IN EXTREME EASTERN KANSAS...AND FOR THE ENTIRE AREA TUESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED NEAR AND SOUTH OF A MINNEAPOLIS TO ABILENE TO EMPORIA LINE.
In the hours before
Special weather statement, Jun 27, 4:07 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
407 PM CDT THU JUN 27 2013
KSZ011-012-272130-
BROWN-NEMAHA-
407 PM CDT THU JUN 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEMAHA AND
NORTHWESTERN BROWN COUNTIES...
THROUGH 430 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 30
MPH ACROSS PORTIONS OF NORTHEASTERN NEMAHA AND NORTHWESTERN BROWN
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE SABETHA...
MORRILL...HAMLIN AND FAIRVIEW.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3995 9549 3977 9567 3999 9605 4000 9604
4000 9562
TIME...MOT...LOC 2107Z 303DEG 26KT 4001 9588
BOWENSpecial weather statement, Jun 27, 6:18 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 618 PM CDT THU JUN 27 2013 KSZ010-011-023-024-280000- JACKSON-MARSHALL-NEMAHA-POTTAWATOMIE- 618 PM CDT THU JUN 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POTTAWATOMIE... SOUTHWESTERN NEMAHA...SOUTHEASTERN MARSHALL AND WESTERN JACKSON COUNTIES... THROUGH 700 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE EAST SOUTHEAST AT 20 MPH ACROSS PORTIONS OF NORTHERN POTTAWATOMIE...SOUTHWESTERN NEMAHA...SOUTHEASTERN MARSHALL AND WESTERN JACKSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE BLAINE...ONAGA...HAVENSVILLE...SOLDIER AND CIRCLEVILLE. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. && LAT...LON 3955 9582 3927 9588 3947 9661 3966 9656 TIME...MOT...LOC 2317Z 284DEG 19KT 3947 9614 BOWEN
Local storm report, Jun 27, 6:46 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
646 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 6 NE OLSBURG 39.49N 96.54W
06/27/2013 E1.75 INCH POTTAWATOMIE KS PUBLIC
&&
PHILLIPSLocal storm report, Jun 27, 6:58 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
658 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 6 NE OLSBURG 39.49N 96.54W
06/27/2013 M2.00 INCH POTTAWATOMIE KS PUBLIC
MEASURED 2.25 INCH HAIL
&&
PHILLIPSLocal storm report, Jun 27, 7:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
720 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL NNW WESTMORELAND 39.40N 96.42W
06/27/2013 E1.00 INCH POTTAWATOMIE KS TRAINED SPOTTER
&&
PHILLIPSLocal storm report, Jun 27, 7:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
736 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL WESTMORELAND 39.39N 96.41W
06/27/2013 E1.75 INCH POTTAWATOMIE KS PUBLIC
HAIL UP TO THE SIZE OF GOLFBALLS. REPORT FROM SOCIAL
MEDIA. TIME RADAR ESTIMATED.
&&
ACHThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:09 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson | 21 min |
| Jun 27, 7:18 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 27 min |
| Jun 27, 7:44 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Wabaunsee | 46 min |
| Jun 27, 7:51 PM CDT | Special Weather Statement | TOP | Jackson | 24 min |
| Jun 27, 8:05 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Geary, Riley | 25 min |
| Jun 27, 8:17 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 28 min |
| Jun 27, 8:20 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 40 min |
| Jun 27, 8:45 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Osage, Shawnee | 45 min |
| Jun 27, 8:53 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Lyon, Morris, Wabaunsee | 52 min |
| Jun 27, 9:24 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris | 51 min |
| Jun 27, 9:35 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage | 40 min |
| Jun 27, 9:41 PM CDT | Special Weather Statement | TOP | Douglas | 34 min |
| Jun 27, 9:53 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson | 22 min |
| Jun 27, 9:57 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 48 min |
| Jun 27, 10:27 PM CDT | Special Weather Statement | TOP | Coffey | 33 min |
| Jun 27, 10:41 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 19 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.